Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 20, 2000, 3:25 PM EST for Pulaski County, Starke County, Indiana. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2000, 3:25 PM EST (20:25 UTC)
- Expired
- Jun 20, 2000, 4:20 PM EST
- In force
- 55 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Pulaski County, IN, Starke County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:40 PM EST | Thunderstorm Wind | Knox, IN | Tree blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
523 WUUS53 KIWX 202026 SVRFWA INC131-149-202120- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EST TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY IN INDIANA STARKE COUNTY IN INDIANA * UNTIL 420 PM EST * AT 325 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM NORTH JUDSON TO 5 MILES SOUTHEAST OF FRANCESVILLE...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS... KNOX... WINAMAC... MONTEREY... SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:07 PM EST, 18 minutes earlier.
Area forecast discussion, Jun 20, 3:07 PM EST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 307 PM EST TUE JUN 20 2000 SFC LOW CURRENTLY OVER SRN MANITOBA. WARM FRONT EXTENDS S THRU WI AND IL INTO KY. COLD FRONT TO W EXTENDS S THRU MN/WRN IA INTO ERN KS. CONVECTION CURRENTLY FIRING IN WARM SECTOR IN IL. DP/S HAVE RISEN INTO UPR 60S AND LWR 70S ACROSS RGN. SCT CONVECTION SHOULD CONT REST OF AFTN INTO EVNG. MODELS ARE SIMILAR IN MOVEMENT OF SYSTEM THRU RGN NEXT 36 HRS. H5 JET OF 70 KTS OVER CNTRL PLAINS WILL MOVE COLD FRONT THRU QUICKLY. FARTHER S OVER TN AND LWR MS VLYS FRONT WILL STALL. PRECIP SHOULD END ACROSS KIWX FA BY 21Z WED. DRY AIR WILL MOVE IN BEHIND FRONT BUT NOT MUCH DROP IN TEMP. SCT STRATOCU POSSIBLE BEHIND COLD FROPA BUT SHOULD CLEAR OUT BY 00Z THU. PLENTY OF INSTABILITY W OF FA OVER IL ATTM. INSTABILITY IS GENERALLY ALONG COLD FRONT WITH MOISTURE CONVERGENCE AND GOOD UVVS. OVERNIGHT MAIN INSTABILITY WILL MOVE S ALONG COLD FRONT TO KS/OK RGN. PWTR VALUES OF 1.5 TO 2.0 INCHES WILL ALLOW FOR LOCALLY HEAVY RAINFALL TONIGHT ACROSS KIWX FA. TSTMS WILL CONT OVER SRN GRTLKS RGN THRU 21Z WED WITH GREATEST UPR DYNAMICS OVER NWRN OH BTWN 15Z AND 21Z. HOWEVER WITH COOLER MORNING TEMPS THIS SHOULD HELP DECREASE INSTABILITIES. PCLDY SKIES AND NEAR NORMAL TEMPS FRI THRU SUN. MISFWA SENT. .IWX...NONE. OHARA
In the hours before
Special weather statement, Jun 20, 10:48 AM EST, 4 hours 37 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-211200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 AM EST TUE JUN 20 2000 ...SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON AND TONIGHT... A WARM FRONT CURRENTLY OVER WISCONSIN AND ILLINOIS WILL MOVE THROUGH THE SOUTHERN GREAT LAKES REGION THIS AFTERNOON. A COLD FRONT EXTENDING FROM WESTERN MINNESOTA TO KANSAS WILL MOVE THROUGH OUR REGION AFTER MIDNIGHT TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AS THE FRONTS MOVE THROUGH. HOWEVER...ANY THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THE MAIN WEATHER THREAT WILL BE LOCALLY HEAVY RAINFALL AS THE FRONTS MOVE THROUGH. SKYWARN ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. LISTEN TO NOAA WEATHER RADIO OR OTHER LOCAL RADIO OR TV STATIONS THIS AFTERNOON AND EVENING FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. OHARA
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:42 PM EST | Severe Thunderstorm Warning | IWX | Marshall | 38 min |
| Jun 20, 3:59 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 51 min |
| Jun 20, 3:59 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 51 min |
| Jun 20, 4:02 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 38 min |
| Jun 20, 4:32 PM EST | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 38 min |
| Jun 20, 4:40 PM EST | Severe Thunderstorm Warning | IWX | Miami, Wabash | 50 min |
| Jun 20, 4:50 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Whitley | 50 min |
| Jun 20, 5:49 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.